Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

urgent advice needed please!!!!

bailey27bailey27 Posts: 689
edited 4. Mar 2010, 03:08 in Living with Arthritis archive
I have had a rash come up all over my neck, top of chest adn my cheeks and nose feel sunburnt adn inflamed.
My sulphasalazine increased 3 weeks agop and I noticed last week my knuckles have got huge and a dry rash on the back of my hands. this is still there but now I have a weezy chest and the rash is starting to become painful and is very itchey.
I went into my chemist yesterday for some cream but she sent me straight upstairs to the dr surgery who told me she thought t was the increase n sulphasalazine adn gave me some tablets and a cream and told me to ring if it got worse.
Now because it is a weekens I phoned my GP out of hours and just saw a GP who told me the only way they would be able to clarify it is was a reaction to the sulphasalazine is if I stopped taking all my medication adn started taking them again one by one. - - - Alarm bells are ringing in my head as I am currently on 18mg pred, 2x3 daily sulphasalazine, ibuprofen, omperazole, and iron tabs.
She gave me a prescription for piriton and steroid cream.

Some much needed advice needed please, should i really stop taking all my meds???

Comments

  • daimlerdaimler Posts: 68
    edited 30. Nov -1, 00:00
    aaawww bailey, i had this reaction to sulf, i called the rheumy nurse and doc they said stop this straight away it took 3 weeks for the rash to go :shock: my rash was all over my legs , chest, i would NOT stop taking this without obtaining advice first, please get advice from a profesional, but i was itchy tooo, sending you hugs jacqxxxx
  • skezierskezier Posts: 12,150
    edited 30. Nov -1, 00:00
    Hi Bailey,

    That’s not so good for you and I am sorry i don't know the answer. The piriton might be enough to stop the reaction maybe? I don't know what to suggest but think you should certainly ring your Rumo first thing monday. I really hope it calms down with you and I wish I could help. I wouldn’t stop all my tablets if I had this bit I might well stop the sulfa...... I don't know Bailey can NHS Direct help you? Luv and a ((( ))) Cris x
  • ritwrenritwren Posts: 928
    edited 30. Nov -1, 00:00
    I would'nt stop all my tablets but for sure would stop the sulpha and ring the Rheumy nurse or secretary on monday morning. I'm so sorry to hear you've had such a bad reaction and hope the cream and piriton help. Good luck and do let us know how you get on.
    take care
    rita
  • bailey27bailey27 Posts: 689
    edited 30. Nov -1, 00:00
    Hi
    Thanks for your advice. I rang the NHD direct people and a nurse phoned back. She said she couldnt advise against what the gp had told me at the out of hours surgery as she wasnt qualified to do so, which is fair enough I guess. She did advise me to talk to the pharmacist when I pick up the prescription the gp gave me. The gp gave me a prescription for different antihistamines and a steroid cream for the rash. The out of hours nurse did suggest it wasnt a good idea to put the cream on my face. - why on earth did she prescribe it for me then when the majority of the rash is on my face adn neck, the gp didnt say not to put it on my face!! gggrrr I am getting wound up even typing this!!
    The nurse also told me that it was up to me if I decided whether to continue on the medications or stop. I have decided not to stop the meds I am on and ring the rheumy nurse monday.
    I think it is a bit drastic stopping all my meds considering I only need to come down 1 mg of the pred I am on (currently down to 18mg from 25mg) before I am in agony.
    I often wonder how some of these doctors get their qualifications.
  • dobbiedobbie Posts: 12
    edited 30. Nov -1, 00:00
    Hi Bailey, I had a reaction to sulf too. I was also given bad advice from a locum doctor. I'd stoppped the Sulf at 1st sign of rash as I had an alert card which said get advice if you develop a rash. The doctor thought I had a viral illness and said to take sulf again. I did as advised and this resulted in a hospital admission as I had a more severe reaction :!: (nausea, raised pulse and shortness of breath).
  • bailey27bailey27 Posts: 689
    edited 30. Nov -1, 00:00
    Hi
    So would this reaction be from the sulphasalazine increase? It has been increased to 3x3 daily for 3 weeks, surely it wouldn't take this long to get a reaction or is it because it takes this long for the increase to get into system hence why I have it now???
  • theresa4theresa4 Posts: 696
    edited 30. Nov -1, 00:00
    bailey27 wrote:
    Hi
    So would this reaction be from the sulphasalazine increase? It has been increased to 3x3 daily for 3 weeks, surely it wouldn't take this long to get a reaction or is it because it takes this long for the increase to get into system hence why I have it now???

    You really need to speak to the rheumy department. My GP has always said that these drugs are still too new for her to understand them fully and doesnt like to advise on them. If you havent got a contact for your rheumy nurse or consultant then ask your Gp to send a referal through to see them. When I was on Sulpha I was told if I got a rash to stop taking it and see my rheumy nurse asap. Im lucky as I have email contact with mine and she always gets back within a day or 2.

    Hope everything works out for you soon.

    (())
    Theresa x
    There are many things in life that will catch your eye, but only a few will catch your heart...pursue those. --Michael Nolan



    Theresa xxx
  • plmb48plmb48 Posts: 125
    edited 30. Nov -1, 00:00
    bailey27 wrote:
    I have had a rash come up all over my neck, top of chest adn my cheeks and nose feel sunburnt adn inflamed.
    My sulphasalazine increased 3 weeks agop and I noticed last week my knuckles have got huge and a dry rash on the back of my hands. this is still there but now I have a weezy chest and the rash is starting to become painful and is very itchey.
    I went into my chemist yesterday for some cream but she sent me straight upstairs to the dr surgery who told me she thought t was the increase n sulphasalazine adn gave me some tablets and a cream and told me to ring if it got worse.
    Now because it is a weekens I phoned my GP out of hours and just saw a GP who told me the only way they would be able to clarify it is was a reaction to the sulphasalazine is if I stopped taking all my medication adn started taking them again one by one. - - - Alarm bells are ringing in my head as I am currently on 18mg pred, 2x3 daily sulphasalazine, ibuprofen, omperazole, and iron tabs.
    She gave me a prescription for piriton and steroid cream.
    DONT STOP PRED PAULINEX
    Some much needed advice needed please, should i really stop taking all my meds???
  • salamandersalamander Posts: 2,028
    edited 30. Nov -1, 00:00
    Hi, I have been told quite distinctly that it is dangerous to stop prednisilone suddenly. If you are really worried and can't wait until tomorrow to talk to rheumy nurse or your own gp, then perhaps you should consider going to casualty? Like you, I get into trouble dropping only 1mg.
    Sally
  • ritwrenritwren Posts: 928
    edited 30. Nov -1, 00:00
    I wonder how you got on and how you're doing now?
    rita
Sign In or Register to comment.